Simple waves and a characteristic decomposition of the two dimensional compressible euler equations

Jiequan Li, Tong Zhang, Yuxi Zheng

Research output: Contribution to journalArticle

67 Scopus citations

Abstract

We present a characteristic decomposition of the potential flow equation in the self-similar plane. The decomposition allows for a proof that any wave adjacent to a constant state is a simple wave for the adiabatic Euler system. This result is a generalization of the well-known result on 2-d steady potential flow and a recent similar result on the pressure gradient system.

Original languageEnglish (US)
Pages (from-to)1-12
Number of pages12
JournalCommunications In Mathematical Physics
Volume267
Issue number1
DOIs
StatePublished - Oct 1 2006

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this